Skip to content
My WebMD Sign In, Sign Up
I am schedule for first Reclast treatment next week and have read all the stories and plan to cancel. Is there anything natural that works. My t-score is -2.3
 
avatar
bonebabe responded:
No.

This is a discussion had many times on this board. There are experts who've shared their expertise and the bottom line is that once you're losing bone and get to a certain point - not necessarily osteoporosis - but with your T-scores, age, fracture and family history - only prescription meds will strengthen bone. Doesn't mean you don't do calcium, vitamin D and exercise, just that they don't build bone alone. They need the boost that meds give.
 
avatar
deathbyReclast replied to bonebabe's response:
If i had but 1 prayer today, it would be to save 1 person from the horrific drug Reclast. With the exception of osteoporosis, I was in great health @ 53. I was only looking for help with osteo my grandmother and mother did not have, and therefore thought I was making a good choice. Well, not only do I know Reclast was the wrong decision for me, I could not imagine allowing anyone I knew or loved to be given this so called drug. I have made all the proper reports to the FDA, Novartis and hospital/er where I received this poison. I would rather have the downfall from osteo than to live with the painful quality of life I have been given to lead from now on, which includes 2 fractured femurs, very litte bone marrow in one foot and next surgery in 2 weeks for knee replacement. Osteoporosis you may ask....you would be incorrect, try Reclast. I held off on getting a pc until after my infusion, wow I never realized it could have saved my life. It was 15minutes going in, now at least acorrding to makers Novartis 10 years or more going out! Do your homework, and I pray the answer to my prayer will be saving you today not to take Reclast and any other drug in this class. Blessings to all before you jump off of that bridge of Reclast without a life vest.
 
avatar
Tomato05 replied to deathbyReclast's response:
Thanks for sharing this with us. I like to read reviews from people who have actually taken a drug, not only from the medical "experts".

I hope your knee replacement will go well and that the femur fractures will also heal well.
 
avatar
bonebabe replied to deathbyReclast's response:
I'm really sorry to hear of your troubles. I wish you healing and health.

It sounds like your experience with the Reclast is one of the worst case scenarios and comes under "very rare."

My daughter, at age 15, also had horrifying side effects to a drug routinely given with miraculous results. Paxil. Because she wasn't responding like everyone else, her dose was increased. She continued to worsen, becoming a violent person we didn't recognize. The medication took away her impulse control so that everything she felt, she did. Many nights I sat by her bed with my hand on her through the night literally to keep her from killing herself.

Years later we learned that her reaction was considered a "very rare" side effect that turned our lifes inside out for years. Yet it is a lifesaver to thousands of others.

This is the beauty and the pitfalls of medication and a lesson to us that anything we put in our bodies has the ability to harm us or heal us. My husband is deathly allergic to strawberries, a natural food many enjoy during the summer without a thought of being harmed. He, on the other hand, has to take precautions.

I wish you well and no further illness from any source. I also want others to understand that not everyone reacts as you have and that these meds work for many.
 
avatar
tweetybones replied to deathbyReclast's response:
Can you tell us more about what happened? What is the "PC" you held off on getting? What happened after your infusion? When did the fractures occur - how soon after your infusion? What happened to your knee? How did the Reclast cause all this?

My doctor is pushing me hard to get a Reclast infusion, and I am only 42. I really want to find out more. Thank you for sharing your experience and I hope you get some help. I am sorry for all you have been through.
 
avatar
daughterof replied to bonebabe's response:
Have you tried any of the meds and what would you recommend?
 
avatar
bonebabe replied to daughterof's response:
I personally have great bone density; however, my brother, my mother and several first cousins are on varying osteo meds. My mom is on Actonel (10 years now), my brother (age 50) is on Reclast, one cousin is on generic Fosamax and another cousin on Reclast. My mom had the biggest problem of the 4 of them - the Actonel revived an old ulcer she had, so she takes Prevacid. My brother and cousin on Reclast both travel a lot and have not had any side effects. My cousin on generic Fosamax does well. All have had their bone densities improve. My mother is 85 and has had 2 ankle fractures - both prior to taking the Actonel. She foolishly was weeding on a slippery slope in hard soled shoes. Both ankles at the same time. If she could've run to get the Actonel she would have! Last year she went zip lining in Costa Rica.

My recommendation? Don't have one. Depends on what works with your lifestyle (Reclast is good for that) your pocketbook (generic Fosamax is good for that) or you overall health and/or preference. It may be too that you try one, don't like and have to find a better fit - as with antibiotics or moisturizer

The important thing to remember is to get in 1200 mg of calcium and about 2000 IU of Vit D or whichever med you take won't work effectively.

Look at the NOF website for a breakdown on the osteo meds. Very informative. www.nof.org .
 
avatar
mujerfuerte responded:
Nothing natural worked for me. However, I would never do Reclast again. I did ok with my first infusion, but the second was horrible.
I was so fatigued I could hardly move, I had difficulty breathing, and this went on for over a month. Meanwhile my cardiologist thought it was my heart so I had to have all the usual tests, all negative. I told him of the date of the Reclast IV & how that coincided with my symptoms. Finally I called the pharmacist at the infusion clinic who verified that all my symptoms could be side effects of the Reclast. The breathing problem was a rare one, but happens. I do suspect that it may have been related to dehydration, since it was hot here in AZ, plus I take a diuretic.
But my rheumatologist agreed it is not worth another chance.
I also know someone who had spontaneous femur fractures as a result of being on bisphosphonates for 7 years. I think these drugs are more toxic than they even know.


Helpful Tips

Test your calcium supplement to see how well it dissolvesExpert
Place a calcium supplement in vinegar or warm water for 30 minutes while stirring occasionally. If the supplement dissolves, it will ... More
Was this Helpful?
53 of 64 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the National Osteoporosis Foundation website